MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TIPCAM 1 S 3D LAP, 0°

KARL STORZ SE & CO. KG TIPCAM 1 S 3D LAP, 0°
Model Number 26605AA
Medical Device Problem Codes Erratic or Intermittent Display (1182); No Display/Image (1183); Adverse Event Without Identified Device or Use Problem (2993); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a robotic laparoscopic radical prostatectomy procedure, the image was lost momentarily, as if it had restarted.When the team attempted to virtually reverse the image, the endoscope buttons did not respond and stopped functioning.The team unplugged and reconnected the communication cable of the endoscope, which restored the image.However, the endoscope buttons remained non-functional.The team manually rotated the camera to resolve the issue.This resulted in a 10-minute delay.There was no patient injury.No negative impact in state of health reported.Cross reference mdr: 9610617-2025-01175.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The devices concerned (tc302 - image1 s d3-link, serial# (b)(6) and 26605aa - tipcam 1 s 3d lap, 0°, serial# (b)(6)) were not returned to the manufacturer for inspection.Therefore, a physical technical inspection was not possible, and a precise error analysis could not be carried out.The investigation could only be performed based on the available event information, which states that "during a robotic laparoscopic radical prostatectomy procedure, the image was lost momentarily, as if it had restarted.When the team attempted to virtually reverse the image, the endoscope buttons did not respond and stopped functioning.The team unplugged and reconnected the communication cable of the endoscope, which restored the image.However, the endoscope buttons remained non-functional.The team manually rotated the camera to resolve the issue.This resulted in a 10-minute delay.There was no patient injury." furthermore, the customer provided a photo of an error message which states that there was an endoscope failure.Based on the error message it is concluded that the device tc302 was not causative, because the error message indicates an endoscope error.As stated, a precise error analysis is not possible without the devices and according to the event information it is possible that the 26605aa tipcam camera was not primarily responsible for the system failure, as the camera, in combination with a computer-controlled robotic arm, forms a system network that failed for reasons which are not known.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TIPCAM 1 S 3D LAP, 0°
Common Device Name
TIPCAM 1 S 3D LAP, 0°
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22482394
Report Number9610617-2025-01176
Device Sequence Number8554472
Product Code FGB
UDI-Device Identifier04048551347782
UDI-Public04048551347782
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26605AA
Device Catalogue Number26605AA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown